| Model Number |
N/A |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
05/28/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during surgery the drill fractured inside the patient¿s bone.The piece could not be removed and remained inside the patient.Unknown impact or consequence to the patient.Due diligence is in progress for this complaint; to date no additional information or product has been received.
Additional Manufacturer Narrative
(b)(4).Source foreign: (b)(6).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The complained product was returned for examination and the reported event can be confirmed.A large portion of the drill bit has fractured off.Review of the device history records identified no deviations or anomalies during manufacturing.The raw material certificate was reviewed with no anomalies noted.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Device is used for treatment.Medical records were not provided.Although the instrument is a reusable instrument, the number of instrument usage is unknown.It is likely that a high application of force or a bad drilling angle caused or contributed to the reported event.However, based on the received information and details of the investigation, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further event information available at the time of this report.